MAUDE Adverse Event Report: ARTHROCARE CORP. DFP SUTURE PASSER, STANDARD

ARTHROCARE CORP. DFP SUTURE PASSER, STANDARD
Catalog Number 22-4039
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a shoulder surgery, the firstpass suture passer was faulty, it had both jaws closed and would not open.The procedure was successfully completed without significant delay using a back-up device.No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3,h6: the device reported, used in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established.A review of manufacturing records for the reported lot number 2047482 found no non-conformances or anomalies during manufacturing process related to the reported event.A visual inspection and functional evaluation cannot be performed and customer´s complaint cannot be confirmed.Potential factors unrelated to the design or manufacture of the device that may lead to the failure reported include, but are not limited to: (1) excessive force (2) tissue thickness.(3) damage or debris in the device tip between passes.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
DFP SUTURE PASSER, STANDARD
Common Device Name
PASSER
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10262190
Report Number3006524618-2020-00472
Device Sequence Number11494650
Product Code HWQ
UDI-Device Identifier00885556724552
UDI-Public885556724552
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2023
Device Catalogue Number22-4039
Device Lot Number2047482
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date07/12/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1